Prezista/R or Viramune?
Jul 4, 2010
Hi. I've been positive for 9 years and have been fortunate enough to never get an infection even though I've only taken meds the 1st 3 years. Then my CD4s went to 14 and VL 120K. Started boosted Reyetaz/Truvada. After 4 month CD4=128 and VL 1000. Over the next 18 months CD4's didn't move and VL just inched to 358 and stopped. I had lower abdominal pain, sometimes turned yellow, and had a kidney stone(Reyetaz). Frustrated with the side effects and having just leveled off for 2 years after a great 4 month I stopped. I'm not resistant to anything and my VL is 190K and CD4 is 25 so I'm trying to make a commitment to get there and stay there. I started Truvada and Intelence (once daily) 2 weeks ago and overnight had a severe skin reaction that has spread over my entire body. My doctor has stopped everything until we get this under control but I have to decide my next course. I can't do twice daily dosing and I have problems with eating at the exact same time every day. My options are of course Truvad with either boosted Prezista(which I hear is a good drug) as well as Viramune. Which in your opinion would if you just had to guess would I get a better suppression from? Also, is eating a necessity with the boosted PI? And if I may, I have asked for Isentress on 3 occassions now and he just will not go for it. I hear great things and sounds like it can be tolerated once daily. He keeps refering to a possible k104 mutation. Can you explain this or point me somewhere where I can find out more information on the topic and what it means. I've had 2 other specialists recommend it for me that I saw on the side with labs and resistant test in hand. So why is he not like me on Isentress. Thanks for all your help. You guys are great!
Response from Dr. Holodniy
You are likely to have a great response from either a viramune or prezista containing regimen. However, it your doctor indicated that your virus has a K103N mutation, then viramune would likely be out. In addition, you might be more susceptible to a rash or skin reaction from viramune if that happened to you after intelence. Truvada and insentress is a perfectly reasonable option as well and would be highly effective.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Night Sweats A Symptom Of Acute HIV Infection?
- White Tongue Worried It Could Be Ars
- Black Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
- Groin Pain After Anal Sex Top Sign Of HIV AIDS
- Muscle Ache After Anal Sex Bottom Sign Of HIV AIDS
- Sore Testicles After Having Sex During Period Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.